MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE 350CM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE 350CM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, at some point when the device was pulled back into the scope, the distal tip broke off.The procedure was completed using this device.The complainant reported the distal tip was believed to have fallen off inside the scope.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
F10: device problem code 2907 captures the reportable event of distal tip detached.H10: investigation result a gold probe hemostasis catheter was received for analysis.A visual evaluation of the returned device revealed that the distal tip was detached and that there was a catheter kink in the distal section.The gold distal tip was not returned for analysis.The distal section of the catheter was cut transversely and examined.Internal treadmarks and glue were present, indicating the tip was properly assembled.Based on the evaluation of the returned device, the detachment of the distal tip may have been due to excessive manipulation of the device by the user.The kink in the catheter may have been caused by excessive interaction with other devices during the procedure.Therefore, the most probable cause of the reported event is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/19/2018 04:29 pm ct.The report number is being corrected from: 3005099803-2018-62060 to: 3005099803-2018-61311.

Brand Name
GOLD PROBE 350CM
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8053404
Report Number3005099803-2018-61311
Device Sequence Number1653478
Product Code KNS
UDI-Device Identifier08714729099574
UDI-Public08714729099574
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2020
Device Model NumberM00560220
Device Catalogue Number6022
Device Lot Number0022163837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1